Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 301, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 14, 2016, 12:24 PM CDT for Allen County, Simpson County, Warren County, Kentucky. It was in force for 36 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 12:24 PM CDT (17:24 UTC)
- Expired
- Jul 14, 2016, 1:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 12:30 PM CDT | TSTM WND DMG | 1 Wnw Franklin, KY | TREE DOWN ON SUNSET CIRCLE. |
| Jul 14, 12:30 PM CDT | TSTM WND DMG | Franklin, KY | TREE DOWN ON ROOSEVELT STREET. |
| Jul 14, 12:31 PM CDT | TSTM WND DMG | 1 S Franklin, KY | TREE DOWN ON THE 100 BLOCK OF RUSSELL STREET. |
| Jul 14, 12:31 PM CDT | TSTM WND DMG | 1 S Franklin, KY | TREE DOWN ON TRUCK AND HOUSE AT 421 HENDRICKS STREET. |
| Jul 14, 12:47 PM CDT | TSTM WND DMG | 3 S Halfway, KY | TREE DOWN ON SQUIRE LYLES ROAD. |
| Jul 14, 12:47 PM CDT | TSTM WND DMG | 4 S Halfway, KY | TREE DOWN ON OLD FRANKLIN ROAD. |
| Jul 14, 12:48 PM CDT | TSTM WND DMG | 2 Sw Halfway, KY | TREE DOWN ON POPE ROAD. SOME OF THE TREES DOWN IN THE COUNTY HAVE ALSO TAKEN DOWN POWER LINES. |
| Jul 14, 12:50 PM CDT | TSTM WND DMG | 3 Ese Scottsville, KY | TREE DOWN ON HOLLAND ROAD. |
| Jul 14, 12:52 PM CDT | TSTM WND DMG | 3 Sse Scottsville, KY | TREE DOWN ON DOVER CHURCH ROAD. |
| Jul 14, 12:53 PM CDT | TSTM WND DMG | 3 Ene Scottsville, KY | TREE DOWN ON DURHAM SPRINGS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020
WUUS53 KLMK 141724
SVRLMK
KYC003-213-227-141800-
/O.NEW.KLMK.SV.W.0301.160714T1724Z-160714T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 PM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 100 PM CDT
* AT 1224 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR THREE SPRINGS TO NEAR PORTLAND...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...CLARE...HALIFAX...POPE...ALONZO...MCELROY FORD...
FOREST SPRINGS...RODEMER...PETROLEUM AND PEDEN MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3665 8659 3665 8667 3692 8641 3677 8605
3664 8617 3665 8651 3664 8654 3664 8655
3663 8656
TIME...MOT...LOC 1724Z 284DEG 37KT 3688 8638 3664 8659
HAIL...1.00IN
WIND...60MPH
$$
ZT2 follow-up statements
734
WWUS53 KLMK 141747
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM CDT THU JUL 14 2016
KYC227-141757-
/O.CAN.KLMK.SV.W.0301.000000T0000Z-160714T1800Z/
WARREN KY-
1247 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3671 8650 3680 8640 3678 8640 3686 8628
3677 8605 3664 8617 3665 8651 3664 8656
TIME...MOT...LOC 1747Z 279DEG 29KT 3680 8619 3665 8633
$$
KYC003-213-141800-
/O.CON.KLMK.SV.W.0301.000000T0000Z-160714T1800Z/
SIMPSON KY-ALLEN KY-
1247 PM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN SIMPSON AND SOUTHERN ALLEN COUNTIES...
AT 1247 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SCOTTSVILLE TO 7 MILES NORTHWEST OF
WESTMORELAND... MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...CLARE...HALIFAX...POPE...ALONZO...MCELROY FORD...FOREST
SPRINGS...RODEMER...PETROLEUM AND ADOLPHUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3671 8650 3680 8640 3678 8640 3686 8628
3677 8605 3664 8617 3665 8651 3664 8656
TIME...MOT...LOC 1747Z 279DEG 29KT 3680 8619 3665 8633
HAIL...1.00IN
WIND...60MPH
$$
ZT149
WWUS53 KLMK 141756
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM CDT THU JUL 14 2016
KYC003-213-141805-
/O.EXP.KLMK.SV.W.0301.000000T0000Z-160714T1800Z/
SIMPSON KY-ALLEN KY-
1256 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON AND
SOUTHERN ALLEN COUNTIES WILL EXPIRE AT 100 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3671 8650 3680 8640 3678 8640 3686 8628
3677 8605 3664 8617 3665 8651 3664 8656
TIME...MOT...LOC 1754Z 284DEG 37KT 3680 8619 3665 8633
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:16 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 14, 12:16 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Louisville KY 116 PM EDT THU JUL 14 2016 ...Updated Aviation Discussion... ...Forecast Update... Issued 1042 AM EDT Thu Jul 14 2016 Updated the forecast this morning to account for the latest trends. Currently tracking two outflow boundaries, one east-west boundary shifting south into central KY, and another north-south oriented boundary pushing east into west-central KY. To the south of this boundary, a very moist boundary layer persists with dewpoints in the mid 70s. Temperatures have already warmed into the mid 80s in this region, and convection has recently become more surface-based across Ohio County. Expect this convection to blossom and spread ESE along the southward sagging outflow boundary through south-central KY through the early afternoon hours, bringing a damaging wind threat. Further north along the I-64 corridor, convective coverage is more uncertain. This region is behind the outflow boundary and dewpoints have fallen into the mid 60s. Will have to watch trends through the afternoon hours, but as of now coverage in this area is not looking to be very high. Will have to see how the atmosphere is able to recover through the afternoon hours, and what role possible debris clouds from the storms to the south will play in potential recovery. .SHORT TERM (Now through Friday)... Issued at 318 AM EDT Thu Jul 14 2016 We are seeing a few showers and storms extending from central IL into southern IN as a subtle surge in the 25-30 knot LLJ creates some isentropic lift. Will mention 50-60% chance along and north of I-64 and mainly west of I-65 through the early morning hours. Elsewhere, most places will stay dry, but will mention a 10-20 percent chance of a stray shower or storm as some elevated instability is noted. Also of note, will watch the convective complex over southern MO dive into NE Arkansas, W Kentucky, and W Tennessee through the morning. These storms should mainly miss our region, but will include a small chance across our west to account for them this morning. Expect coverage of showers and storms to increase as we move into late morning and early afternoon. This will be in response to a gradually destabilizing warm sector ahead of an approaching frontal boundary. Additionally, a few vort anomalies will move through the zonal flow aloft and could help to focus lower level flow enough to act as a trigger. Will put coverage in the scattered to numerous range, where gusty winds, lightning and heavy rainfall will be the main threats. Although the air mass will be moderately unstable, deep layer shear values will be too weak for much organization. PWAT values look to be in the 1.75 - 2" range through the column, and with overall slower movement some localized flash flooding concerns aren't out of the question. A few pulse severe storms can't be ruled out mainly across central and southern KY. Highs today should be in the upper 80s to around 90. Frontal boundary sags through our area tonight, with coverage and intensity of showers and storms dropping off around and after sunset. Any lingering coverage of storms in the overnight will be in our far SE, but expect mainly dry. MCV moving out of the southern Plains may provide enough focus across southern KY for scattered showers and storms on Friday. Areas across southern IN and northern KY should stay mostly dry with temps in the upper 80s. .LONG TERM (Friday Night through Wednesday)... Issued at 330 AM EDT Thu Jul 14 2016 Friday Night - Saturday... Models generally agree on a convectively induced MCV moving from the Ozarks to the Tennessee Valley on Friday night. Given the good agreement, like the idea of scattered pops mainly across southern Kentucky. Lows should mostly be in the 65 to 70 range, with the cooler mins across southern IN. Most locations should be dry by Saturday morning as a subsidence takes hold behind the departing wave. Will have to hold onto some slight chances across our far east as we move through the day. Highs Saturday should be a bit cooler in the mid 80s. A steady NE surface flow should help to keem them slightly subdued. Saturday Night - Sunday Night... A strengthening upper ridge over the southern half of the country will help to dry us out to end the weekend. We'll also see a trend toward warmer temps as highs on Sunday reach into the upper 80s and low 90s. Meanwhile, overnight lows will trend milder. Expect low 70s by Sunday night. Monday - Tuesday... ...Severe Storms Monday Evening into Early Tuesday?.... An interesting setup for the Monday evening into Tuesday time frame. The central CONUS upper ridge will amplify by Monday and put the Ohio River Valley in NW flow aloft. Expect that the atmosphere will become highly unstable (models suggest ~5000 J/KG across IL/IN/OH) on the eastern periphery of the upper ridge on Monday afternoon. Meanwhile, a nice impulse with 0-6 km bulk shear values in the 40-50 knot range embedded in the NW flow aloft will slide across the southern Great Lakes. Given the setup, expect that a MCS with a substantial damaging wind threat could develop to our north in the afternoon hours. By late Monday evening into Tuesday morning, this MCS could survive into our area. We will be further displaced from the better wind energy to the north, but a still unstable airmass combined with a potentially cold pool driven MCS would be enough to warrant a damaging wind threat if this setup materializes. Stay tuned. Look for highs on Monday in the upper 80s to low 90s. Tuesday highs would be dependent on what happens with convection. 85 to 90 is a reasonable range. Tuesday Night - Wednesday... Impressive H5 upper ridge tries to dominate much of the country by Wed into the end of the week. This will lead to a drier/hotter trending forecast for our region. && .AVIATION (18Z TAF Update)... Issued at 116 PM EDT Thu Jul 14 2016 Strong convection will move across southern Kentucky this afternoon primarily affecting the KBWG terminal in the first couple of hours of the forecast. A period of IFR cigs/vsbys will be likely as convection pushes through. Wind gusts up to 30kts will be possible within the next hour down at KBWG. Further north, quiet/VFR conditions are expected. Latest HRRR runs suggest that areas along the Ohio River could see some recovery later this afternoon. Thus, have continued to the VCTS at KSDF for a few hours. Any convection up across the north with diminish after sunset with the loss of heating. Patchy fog will likely be a problem later tonight across southern KY (including the KBWG area). && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........KJD Short Term.....BJS Long Term......BJS Aviation.......MJ
Hazardous weather outlook, Jul 14, 2:51 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 351 AM EDT THU JUL 14 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150800- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 351 AM EDT THU JUL 14 2016 /251 AM CDT THU JUL 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TODAY WITH GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY DEVELOP LOCALIZED FLOODING CONCERNS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN COVERAGE AROUND AND AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AT INTERVALS THROUGHOUT THE PERIOD. ANY STORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE MONDAY EVENING THROUGH MONDAY NIGHT TIME FRAME WILL HAVE THE BEST CHANCE AT PRODUCING STRONG TO SEVERE STORMS. STAY UP TO DATE OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO REPORT ANY DAMAGE FROM STORMS. BJS
In the hours before
Local storm report, Jul 14, 9:02 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 AM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 3 NE MARENGO 38.40N 86.31W
07/13/2016 ORANGE IN LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
SZAPPANOSLocal storm report, Jul 14, 9:03 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 AM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM LIGHTNING 1 NNW LEXINGTON 38.06N 84.47W
07/14/2016 FAYETTE KY 911 CALL CENTER
TREE DOWN ON OAK HILL DRIVE .
1214 AM TSTM WND DMG 4 WSW LEXINGTON 38.02N 84.52W
07/14/2016 FAYETTE KY BROADCAST MEDIA
POWER LINES AND TRESS DOWN ON ELAM PARK.
1214 AM LIGHTNING 4 WSW LEXINGTON 38.02N 84.53W
07/14/2016 FAYETTE KY 911 CALL CENTER
TREE DOWN AT ROSEMONT GARDEN AND SOUTHPORT
DRIVE.
1205 AM TSTM WND GST 7 E VERSAILLES 38.04N 84.60W
07/14/2016 M56 MPH FAYETTE KY ASOS
.
1203 AM TSTM WND DMG 5 ESE VERSAILLES 38.03N 84.63W
07/14/2016 FAYETTE KY BROADCAST MEDIA
TREE DOWN ON FORT SPRINGS ROAD.
1148 PM TSTM WND DMG CYNTHIANA 38.39N 84.30W
07/13/2016 HARRISON KY 911 CALL CENTER
POWER LINE DOWN ON WEST PLEASANT STREET.
1145 PM TSTM WND DMG 2 SW ODDVILLE 38.43N 84.26W
07/13/2016 HARRISON KY 911 CALL CENTER
MULTIPLE TREES DOWN ALL OVER THE COUNTY WITH
MANY REPORTS ON THE EASTERN SIDE OF THE
COUNTY.
1140 PM TSTM WND DMG 3 W CYNTHIANA 38.39N 84.34W
07/13/2016 HARRISON KY 911 CALL CENTER
ROOF BLOWN OFF BUILDING ON AMMERMAN PIKE.
1053 PM TSTM WND DMG 3 SSE SHELBYVILLE 38.18N 85.21W
07/13/2016 SHELBY KY 911 CALL CENTER
TREES DOWN ALONG MT. EDEN ROAD IN THE AREA
OF HOOPER STATION AND MCMAKIN-MCMULLEN.
0842 PM TSTM WND DMG 3 NE MARENGO 38.40N 86.31W
07/13/2016 ORANGE IN LAW ENFORCEMENT
TREES REPORTED DOWN.
0838 PM TSTM WND DMG SULPHUR 38.24N 86.47W
07/13/2016 CRAWFORD IN LAW ENFORCEMENT
TREES REPORTED DOWN.
0812 PM TSTM WND DMG 1 WNW CELESTINE 38.39N 86.80W
07/13/2016 DUBOIS IN EMERGENCY MNGR
LARGE TREE DOWN AT STATE ROAD 164 AND
STEINBOTTOM ROAD.
&&
SZAPPANOS
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Jul 14, 9:30 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 AM CDT THU JUL 14 2016
KYZ023-024-026-027-061-141500-
BUTLER-OHIO-HANCOCK-GRAYSON-BRECKINRIDGE-
930 AM CDT THU JUL 14 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT OHIO...NORTHWESTERN
GRAYSON...SOUTHWESTERN BRECKINRIDGE...SOUTHEASTERN HANCOCK AND
NORTHWESTERN BUTLER COUNTIES...
AT 929 AM CDT...STRONG THUNDERSTORMS WERE CLUSTERED 8 MILES NORTHWEST
OF HARTFORD...MOVING SOUTHEAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...BEAVER DAM...FORDSVILLE...CENTERTOWN...MCHENRY...
ROCKPORT...ROCHESTER...SANDEFUR CROSSING...
ARRINGTON CORNER AND ROSINE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3738 8709 3746 8710 3748 8713 3748 8710
3763 8695 3762 8692 3767 8682 3771 8687
3774 8682 3779 8682 3782 8678 3769 8635
3717 8692 3724 8691 3727 8698 3732 8699
3736 8703 3737 8707 3733 8711 3734 8714
TIME...MOT...LOC 1429Z 301DEG 53KT 3755 8699
MJSpecial weather statement, Jul 14, 10:05 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM CDT THU JUL 14 2016
KYZ024-026-027-061>063-070>073-141600-
HART-BUTLER-WARREN-EDMONSON-SIMPSON-OHIO-LOGAN-GRAYSON-BRECKINRIDGE-
ALLEN-
1005 AM CDT THU JUL 14 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT OHIO...WARREN...
GRAYSON...SOUTHWESTERN BRECKINRIDGE...NORTHEASTERN SIMPSON...NORTHERN
LOGAN...BUTLER...WESTERN HART...EDMONSON AND WESTERN ALLEN
COUNTIES...
AT 1004 AM CDT...STRONG THUNDERSTORMS WERE CLUSTERED 8 MILES
SOUTHEAST OF HARTFORD...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING IS ALSO OCCURRING
WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...LEITCHFIELD...HARTFORD...MORGANTOWN...BROWNSVILLE...
PLUM SPRINGS...CRESTMOOR...DELAFIELD...
MEMPHIS JUNCTION AND MOUNT VICTOR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3704 8705 3706 8705 3707 8694 3711 8689
3714 8693 3718 8692 3718 8689 3724 8691
3728 8698 3766 8684 3767 8682 3773 8682
3750 8606 3745 8606 3743 8583 3716 8602
3717 8606 3708 8607 3706 8611 3665 8636
TIME...MOT...LOC 1504Z 299DEG 31KT 3737 8678
MJSpecial weather statement, Jul 14, 11:32 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1232 PM EDT THU JUL 14 2016
KYZ041-048-049-056-057-141730-
FAYETTE-CLARK-MADISON-GARRARD-JESSAMINE-
1232 PM EDT THU JUL 14 2016
...A STRONG CLUSTER OF THUNDERSTORMS WILL AFFECT CENTRAL
GARRARD...SOUTHEASTERN FAYETTE...MADISON...JESSAMINE AND CLARK
COUNTIES...
AT 1231 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 9
MILES NORTH OF LANCASTER...MOVING EAST AT 35 MPH. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IN
ADDITION...FREQUENT LIGHTNING IS OCCURRING WITH THIS ACTIVITY. WIND
GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...NICHOLASVILLE...WINCHESTER...LANCASTER...HARRIS FERRY...
MCCREARY...WILMORE...DOYLESVILLE...LOG LICK AND OLIVERS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3786 8401 3787 8403 3784 8400 3783 8404
3785 8406 3782 8407 3785 8408 3782 8412
3781 8412 3782 8410 3781 8408 3778 8411
3777 8408 3767 8410 3760 8462 3782 8473
3783 8473 3786 8469 3807 8405 3792 8399
TIME...MOT...LOC 1631Z 252DEG 31KT 3775 8458
MJSpecial weather statement, Jul 14, 11:35 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1235 PM EDT THU JUL 14 2016
KYZ062>065-070>077-081-141730-
HART-ADAIR-CUMBERLAND-EDMONSON-GREEN-BARREN-ALLEN-METCALF-WARREN-
MONROE-SIMPSON-LOGAN-TAYLOR-
1235 PM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHERN
KENTUCKY OVER THE NEXT HOUR...
AT 1234 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF HODGENVILLE TO 11
MILES NORTH OF SPRINGFIELD. MOVEMENT WAS EAST AT 25 TO 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...TORRENTIAL RAINFALL IS OCCURRING AND MAY PRODUCE
LOCALIZED FLOODING. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...GLASGOW...CAMPBELLSVILLE...COLUMBIA...SCOTTSVILLE...
TOMPKINSVILLE...GREENSBURG...MUNFORDVILLE...
EDMONTON AND PLUM SPRINGS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3665 8641 3663 8656 3665 8659 3665 8703
3743 8577 3742 8566 3743 8566 3727 8508
3662 8576
TIME...MOT...LOC 1634Z 283DEG 17KT 3740 8573 3666 8693
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:18 PM CDT | Special Weather Statement | LMK | Oldham | 42 min |
| Jul 13, 8:46 PM CDT | Special Weather Statement | LMK | Henry, Trimble | 44 min |
| Jul 13, 9:21 PM CDT | Special Weather Statement | LMK | Shelby | 24 min |
| Jul 13, 9:43 PM CDT | Special Weather Statement | LMK | Franklin | 32 min |
| Jul 13, 9:52 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 23 min |
| Jul 13, 10:03 PM CDT | Special Weather Statement | LMK | Franklin, Scott | 27 min |
| Jul 13, 10:14 PM CDT | Special Weather Statement | LMK | Franklin, Scott | 31 min |
| Jul 13, 10:22 PM CDT | Special Weather Statement | LMK | Harrison, Scott | 23 min |
| Jul 13, 10:35 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 25 min |
| Jul 13, 10:52 PM CDT | Special Weather Statement | LMK | Nicholas | 23 min |
| Jul 13, 10:54 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Woodford | 36 min |
| Jul 13, 11:08 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine | 37 min |
| Jul 13, 11:15 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 30 min |
| Jul 14, 9:30 AM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| Jul 14, 9:34 AM CDT | Severe Thunderstorm Warning | LMK | Ohio | 26 min |
| Jul 14, 10:05 AM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 55 min |
| Jul 14, 11:32 AM CDT | Special Weather Statement | LMK | Clark, Garrard, Jessamine, Madison | 58 min |
| Jul 14, 11:35 AM CDT | Special Weather Statement | LMK | Adair, Allen, Barren, Green, Hart, Metcalfe and 3 more | 55 min |
| Jul 14, 12:40 PM CDT | Areal Flood Advisory | LMK | Allen, Logan, Simpson, Warren | 3 hr |
| Jul 14, 1:46 PM CDT | Special Weather Statement | LMK | Madison | 44 min |
| Jul 14, 1:48 PM CDT | Special Weather Statement | LMK | Nicholas | 27 min |
| Jul 14, 2:00 PM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Jul 14, 2:06 PM CDT | Special Weather Statement | LMK | Boyle | 24 min |
| Jul 14, 2:08 PM CDT | Special Weather Statement | LMK | Hancock | 37 min |
| Jul 14, 2:32 PM CDT | Special Weather Statement | LMK | Garrard, Madison | 43 min |
| Jul 14, 3:32 PM CDT | Special Weather Statement | LMK | Meade | 28 min |
| Jul 14, 3:48 PM CDT | Special Weather Statement | LMK | Breckinridge | 27 min |
| Jul 14, 4:29 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| Jul 14, 4:56 PM CDT | Special Weather Statement | LMK | Grayson | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.